×

zbMATH — the first resource for mathematics

Structure of Cesàro function spaces. (English) Zbl 1200.46027
Let \(1\leq p \leq \infty\). The Cesàro sequence space \(\text{ces}_p\) is the set of real sequences \(x = \{x_k\}\) such that
\[ \|x\|_{c(p)} = \left[\sum_{n=1}^\infty\left(\frac{1}{n} \sum_{k=1}^n|x_k|\right)^p\right]^{1/p} < \infty,\quad 1\leq p < \infty, \]
and
\[ \|x\|_{c(\infty)} = \sup_{n\in\mathbb{N}}\frac{1}{n} \sum_{n=1}^n |x_k| < \infty, \quad p=\infty. \]
The Cesàro function spaces Ces\(_p = \text{Ces}_p(I)\) are classes of Lebesgue measurable real functions \(f\) on \(I =[0,1]\) or \(I=[0,\infty)\) such that
\[ \|f\|_{c(p)} = \left[\int_I\left(\frac{1}{x} \int_{0}^x|f(t)|\,dt\right)^p \,dx\right]^{1/p} < \infty,\quad 1\leq p < \infty, \]
and
\[ \|f\|_{c(\infty)} = \sup_{x\in I, x>0}\frac{1}{x} \int_{0}^x |f(t)|\,dt < \infty, \quad p=\infty. \]
The authors investigate several isomorphic structure properties of Cesàro sequence and function spaces. They find their dual spaces up to equivalence of norm, with different description for \([0,1]\) and \([0,\infty)\). They prove that Ces\(_p\), \(1<p<\infty\), is strictly convex but not reflexive. It is also shown that these spaces are not isomorphic to any space \(L^q\) with \(1\leq q\leq \infty\), and do not enjoy the Dunford-Pettis property while they have the weak Banach-Saks property. It is characterized when the Cesàro spaces contain isomorphic and complemented copies of \(\ell^p\), and a description when Ces\(_p[0,1]\) contains an isomorphic subspace of \(\ell^q\) is given. Finally, the authors prove that Ces\(_p[0,1]\) and Ces\(_p[0,\infty)\) are isomorphic for \(1<p\leq\infty\).

MSC:
46E30 Spaces of measurable functions (\(L^p\)-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)
46B20 Geometry and structure of normed linear spaces
46B42 Banach lattices
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Albiac, F.; Kalton, N.J., ()
[2] Aliprantis, C.D.; Burkinshaw, O., ()
[3] Alspach, D.E., A fixed point free nonexpansive map, Proc. amer. math. soc., 82, 423-424, (1981) · Zbl 0468.47036
[4] Astashkin, S.V.; Maligranda, L., Cesàro function spaces fail the fixed point property, Proc. amer. math. soc., 136, 12, 4289-4294, (2008) · Zbl 1168.46014
[5] Astashkin S.V., Maligranda L. — Rademacher functions in Cesàro type spaces, Studia Math., to appear. · Zbl 1202.46031
[6] Astashkin, S.V.; Sukochev, F.A., Banach-Saks property in Marcinkiewicz spaces, J. math. anal. appl., 336, 2, 1231-1258, (2007) · Zbl 1126.46005
[7] Banach, S.; Banach, S., Theory of linear operations, (), 13-219, English transl. · Zbl 0613.46001
[8] Bennett, G., Factorizing the classical inequalities, () · Zbl 0857.26009
[9] Bennett, C.; Sharpley, R., ()
[10] Chen, S.; Cui, Y.; Hudzik, H.; Sims, B., Geometric properties related to fixed point theory in some Banach function lattices, (), 339-389 · Zbl 1013.46015
[11] Cui, Y.; Hudzik, H., Some geometric properties related to fixed point theory in Cesàro sequence spaces, Collect. math., 50, 277-288, (1999) · Zbl 0955.46007
[12] Cui, Y.; Hudzik, H., On the Banach-Saks and weak Banach-Saks properties of some Banach sequence spaces, Acta sci. math. (Szeged), 65, 179-187, (1999) · Zbl 0938.46008
[13] Cui, Y.; Hudzik, H., Packing constant for Cesàro sequence spaces, Nonlinear anal., 47, 2695-2702, (2001) · Zbl 1042.46505
[14] Cui, Y.; Hudzik, H.; Li, Y., On the garcía-falset coefficient in some Banach sequence spaces, (), 141-148 · Zbl 0962.46011
[15] Cui, Y.; Jie, L.; Pluciennik, R., Local uniform nonsquareness in Cesàro sequence spaces, Commentat. math. prace mat., 37, 47-58, (1997) · Zbl 0898.46006
[16] Cui, Y.; Meng, C.; Pluciennik, R., Banach-Saks property and property (β) in Cesàro sequence spaces, Southeast Asian bull. math., 24, 201-210, (2000) · Zbl 0956.46003
[17] Diestel, J.; Jarchow, H.; Tonge, A., ()
[18] Dilworth, S.; Girardi, M.; Hagler, J., Dual Banach spaces which contain an isometric copy of L1, Bull. Polish acad. sci. math., 48, 1, 1-12, (2000) · Zbl 0956.46006
[19] Dodds, P.G.; Semenov, E.M.; Sukochev, F.A., The Banach-Saks property in rearrangement invariant spaces, Studia math., 162, 3, 263-294, (2004) · Zbl 1057.46016
[20] Dowling, P.N.; Lennard, C.J., Every nonreflexive subspace of L1 [0, 1] fails the fixed point property, Proc. amer. math. soc., 125, 2, 443-446, (1997) · Zbl 0861.47032
[21] Dowling, P.N.; Lennard, C.J.; Turett, B., Renormings of l1 and c0 and fixed point properties, (), 269-297 · Zbl 1026.47037
[22] Edwards, R.E., Functional analysis, () · Zbl 0182.16101
[23] Fabian, M.; Habala, P.; Hájek, P.; Montesinos Santalucía, V.; Pelant, J.; Zizler, V., Functional analysis and infinite-dimensional geometry, () · Zbl 0981.46001
[24] Hardy, G.H.; Littlewood, J.E.; Pólya, G., ()
[25] Hassard, B.D.; Hussein, D.A., On Cesàro function spaces, Tamkang J. math., 4, 19-25, (1973) · Zbl 0284.46023
[26] Jagers, A.A., A note on Cesàro sequence spaces, Nieuw arch. wiskund. (3), 22, 113-124, (1974) · Zbl 0286.46017
[27] Kadec, M.I.; Pełczyński, A., Bases, lacunary sequences and complemented subspaces in the spaces L_{p}, Studia math., 21, 161-176, (1962) · Zbl 0102.32202
[28] Kantorovich, L.V.; Akilov, G.P., ()
[29] Kashin, B.S.; Saakyan, A.A., ()
[30] Kerman, R.; Milman, M.; Sinnamon, G., On the brudnyĭ-krugljak duality theory of spaces formed by the K-method of interpolation, Rev. mat. complut., 20, 2, 367-389, (2007) · Zbl 1144.46058
[31] Korenblyum, B.I.; Kreĭn, S.G.; Levin, B.Ya., On certain nonlinear questions of the theory of singular integrals, Doklady akad. nauk SSSR (N.S.), 62, 17-20, (1948), (in Russian) · Zbl 0031.16801
[32] Krein, S.G.; Petunin, Yu.I.; Semenov, E.M., ()
[33] Kufner, A.; Maligranda, L.; Persson, L.-E., ()
[34] Lee, P.Y., Cesàro sequence spaces, Math. chronicle, New Zealand, 13, 29-45, (1984) · Zbl 0568.46006
[35] Lee, P.Y., Cesàro sequence spaces, Manuscript, Singapore, 1-17, (1999)
[36] Leibowitz, G.M., A note on the Cesàro sequence spaces, Tamkang J. math., 2, 151-157, (1971) · Zbl 0236.46012
[37] Lindenstrauss, J.; Tzafriri, L., ()
[38] Lindenstrauss, J.; Tzafriri, L., ()
[39] Liu, Y.Q.; Wu, B.E.; Lee, P.Y., (), (in Chinese)
[40] Lozanovskiĭ, G.Ja.; Lozanovskiĭ, G.Ja., Isomorphic Banach lattices, Sibirsk. mat. zh., Siberian math. J., 10, 1, 64-68, (1969), English transl.: · Zbl 0269.46009
[41] Lozanovskiĭ, G.Ja.; Lozanovskiĭ, G.Ja., Certain Banach lattices, Sibirsk. mat. zh., Siberian math. J., 10, 3, 419-431, (1969), English transl.: · Zbl 0269.46009
[42] Luxemburg, W.A.J.; Zaanen, A.C., Some examples of normed Köthe spaces, Math. ann., 162, 337-350, (1965/1966) · Zbl 0132.35002
[43] Maligranda, L., ()
[44] Maligranda, L., Type, cotype and convexity properties of quasi-Banach spaces, (), 83-120 · Zbl 1087.46024
[45] Maligranda, L.; Petrot, N.; Suantai, S., On the James constant and B-convexity of Cesàro and Cesàro-Orlicz sequence spaces, J. math. anal. appl., 326, 1, 312-331, (2007) · Zbl 1109.46026
[46] Novikov, S.Ya.; Semenov, E.M.; Tokarev, E.V.; Novikov, S.Ya.; Semenov, E.M.; Tokarev, E.V., The structure of subspaces of the space A_{p}(μ), Dokl. akad. nauk SSSR, Sov. math. dokl., 20, 760-761, (1979), English transl.: · Zbl 0436.46019
[47] Novikov, S.Ya.; Semenov, E.M.; Tokarev, E.V.; Novikov, S.Ya.; Semenov, E.M.; Tokarev, E.V., On the structure of subspaces of the spaces A_{p}(μ), Teor. funkts., funkts. anal. prilozh., Ser. 2, amer. math. soc., 136, 121-127, (1984), English transl.: · Zbl 0621.46033
[48] Rakov, S.A.; Rakov, S.A., The Banach-Saks exponent of some Banach spaces of sequences, Mat. zametki, Math. notes, 32, 5,6, 791-797, (1982), English transl.: · Zbl 0535.46005
[49] Sawyer, E., Boundedness of classical operators on classical Lorentz spaces, Studia math., 96, 2, 145-158, (1990) · Zbl 0705.42014
[50] Shiue, J.S., Cesàro sequence spaces, Tamkang J. math., 1, 19-25, (1970) · Zbl 0215.19504
[51] Shiue, J.S., A note on Cesàro function space, Tamkang J. math., 1, 91-95, (1970) · Zbl 0215.19601
[52] Sinnamon, G., The level function in rearrangement invariant spaces, Publ. mat., 45, 1, 175-198, (2001) · Zbl 0987.46033
[53] Sinnamon, G., Transferring monotonicity in weighted norm inequalities, Collect. math., 54, 2, 181-216, (2003) · Zbl 1093.26025
[54] Sy, P.W.; Zhang, W.Y.; Lee, P.Y., The dual of Cesàro function spaces, Glas. mat. ser. III, 22, 1, 103-112, (1987) · Zbl 0647.46033
[55] Szlenk, W., Sur LES suites faiblement convergentes dans l’espace L, Studia math., 25, 337-341, (1965) · Zbl 0131.11505
[56] Tandori, K., Über einen speziellen banachschen raum, Publ. math. debrecen, 3, 263-268, (1954), (1955) · Zbl 0057.33804
[57] Tokarev, E.V., The banach—saks property in Banach lattices, Sibirsk. mat. zh., 24, 1, 187-189, (1983), (in Russian) · Zbl 0541.46021
[58] Wnuk, W., l^{(pn)} spaces with the dunford—pettis property, Comment. math. prace mat., 30, 2, 483-489, (1991) · Zbl 0764.46019
[59] Wnuk, W., Banach lattices with order continuous norms, Polish scientific publishers PWN, warszawa, (1999)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.